MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH

NIHON KOHDEN CORPORATION EEG-1200A; NEUROFAX ELECTROENCEPHALOGRAPH
Model Number EEG-1200A
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Operates Differently Than Expected (2913); Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The eeg tech reported that there was a storage ring buffer that occurred, and the eeg-1200a had recorded a corrupt study where two segments of the study recorded overlapping each other after the storage ring buffer.One segment had the patient event marked on the correct time with video, and the other recorded with the patient event marked on the incorrect time with no video.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.
 
Event or Problem Description
The eeg tech reported that there was a storage ring buffer that occurred, and the eeg-1200a had recorded a corrupt study where two segments of the study recorded overlapping each other after the storage ring buffer.One segment had the patient event marked on the correct time with video, and the other recorded with the patient event marked on the incorrect time with no video.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: additional narrative: the customer reported that the eeg time stamp was incorrect, and the second stage was corrupt for unit eeg-1200; sn:1451.This stage was recorded without video (video loss) and overlapping eeg time-jump bar.This caused incorrect diagnosis of a patient event.Service requested: troubleshooting service provided: all logs were collected and an irc was opened to investigate the issue.Investigation result: an irc-nka300112964 was opened for this issue.The logs were analyzed by nkc.Per nkc's evaluation, on 12:39 of (b)(6) the measuring program detects of writing the saved data and shows the error message.This phenomenon is caused by transmitting eeg data by neuro auto copy to server and invalid setting for "limit the band width for copying" of neuro auto copy, so data transmitting speed under network circumstance between eeg pc unit and server is fast and transmitting load becomes high.Per nkc the transaction to write the measuring program was delayed.Nkc also confirmed that when refiling the eeg data, with both screen of patient information an error message was shown stating "defect of connection for light stimulation displayed, operation to start filing is done." this error message indicates filing was started with unstable condition, so eeg data and event data was unmatched, and the file seemed to be broken.The eeg-1200 version 03-01 operators manual mentions the troubleshooting steps for photo drive unit connection error.The root cause of the issue was determined to be user error.The end user did not set the appropriate band width for copying and proper connection to photo drive was not made.Corrected information: f9.Approximate age of device: incorrectly calcuated.G4.Date received by manufacturer: should be 02/07/2018 not 03/02/2018 as listed on mdr initial report additional information: b4.Date of this report f6.Date user facility/importer became aware of the event f7.Type of report f11.Date report sent to fda f13.Date report sent to manufacturer g4.Date received by manufacturer g7.Type of report h2.If follow-up, what type? additional information correction h3.Device evaluated by manufacturer? h6.Event problem and evaluation codes h10.Additional manufacturer narrative the following fields are not applicable (n/a) to this report: a2 - a6 b2 b6 b7 d4 lot # & expiration date d6 - d7 d9 d11& c2 f10 g6 g8 h7 h9.

Brand Name
EEG-1200A
Common Device Name
NEUROFAX ELECTROENCEPHALOGRAPH
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
1-31-4 nishiochia, shinjuku-ku
attn: shama mooman
tokyo, 161-8 560
JA  161-8560
MDR Report Key7311746
Report Number8030229-2018-00059
Device Sequence Number11098382
Product Code OLT
UDI-Device Identifier04931921110904
UDI-Public4931921110904
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K080546
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
Report Date (Section F) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberEEG-1200A
Device Catalogue NumberEEG-1200A
Device Lot NumberNOT APPLICABLE
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/11/2019
Device Age46 MO
Event Location Hospital
Date Report to Manufacturer07/11/2019
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date03/02/2018
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NOT APPLICABLE
Patient Sequence Number1
Date Report Sent to FDA07/11/2019